MAUDE Adverse Event Report: ENCORE MEDICAL L.P. COBALT CEMENT; COBALT HV BONE CEMENT 40GM

ENCORE MEDICAL L.P. COBALT CEMENT; COBALT HV BONE CEMENT 40GM
Model Number 600-15-000
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
Complaint - due to the sterile pack not opening properly.Paper liner shredded when opened.Possibility of contaminating powder pouch.
 
Additional Manufacturer Narrative
The reason for this complaint was due to the sterile pack not opening properly.This event occurred during surgery, near the patient while the agent was present.There was a 3 minute delay in surgery and the nurse reported a significant adverse event, although no outcome was attributed to the event.There was another suitable unit available and the surgery was completed as intended.Manufacture of cobalt bone cement was recently transitioned from zimmer biomet to osartis.Shipments were received from osartis beginning 13 jul 2018.Product was shipped to djo customers and consignment locations beginning 8 aug 2018.3 customer complaints have been received in september 2018 reporting problems with the new packaging.The outer pouch of the powder is designed to tear open at the top.When the customer tears the package, they may tear the inner sterile pouch resulting in a loss of the sterility of the cement copolymer powder.A review of the device history record (dhr) revealed no discrepancies or issues with the manufacturing history of this part.All parts conformed to design and manufacturing specifications at the time of manufacture.No non-conforming material reports (ncmr's) were associated with this part.Due to multiple complaints being received in a short amount of time and the possibility of increased patient risk, (health hazard evaluation) (b)(4) will be performed to assess patient risk related to this issue.(corrective action preventative action) capa ca-01482 has been opened to investigate root cause and determine corrective action.

Brand Name
COBALT CEMENT
Common Device Name
COBALT HV BONE CEMENT 40GM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8222327
Report Number1644408-2019-00021
Device Sequence Number197213
Product Code LOD
UDI-Device Identifier00190446138006
UDI-Public(01)00190446138006
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K051496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number600-15-000
Device Catalogue Number600-15-000
Device Lot Number820D2D0011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
600-15-000, LOT 820D2D0011
Outcome Attributed to Adverse Event Other;